# SDR 2012FA0000112

- Difficulty date: February 15, 2012
- Submitted: February 15, 2012
- Operation: General aviation
- Aircraft: N218JT
- Make and model: Eclips ECLIPSEEA500
- Aircraft serial: 000047
- Aircraft time: 1,098 hours, 1,287 cycles
- System (JASC): 2621 · Fire Bottle, Fixed
- Part: Fire Bottle
- Part number: 261231271001
- Part serial: 0102
- Condition: Leaking
- Location: Nacelle
- Part time: 20 hours, 4 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW FIRE BOTTLE DESIGN FROM MFG WAS INSTALLED A MONTH AGO AND WAS SUPPOSED TO BE A NEWLY DESIGNED EXTINGUISHING CARTRIDGE NOT TO LEAK LIKE THE OLDER STYLE BOTTLES. THE BOTTLE WAS FOUND TO HAVE LEAKED OUT INSIDE THE PYLON AREA. THIS CHEMICAL IS EXTREMELY CORROSIVE TO ANY TYPES OF METAL AND BEING SO CLOSE TO PYLON STRUCTURE EXTREME CAUTION MUST BE TAKEN SO PRIMARY STRUCTURE DOES NOT CORRODE. THIS IS A SAFETY OF FLIGHT ITEM AND IF WAS TO DISCHARGE IN FLIGHT UNKNOWN TO THE PILOT, THE PILOT WILL NOT BE ABLE TO PUT AN ENGINE FIRE OUT. THERE WERE NO CAS MESSAGES INDICATING LEAK OF FIRE BOTTLE.  BOTTLE WAS FOUND DISCHARGED THROUGH GAUGE AFTER POST FLIGHT INSPECTION.
